Washington, 2014Debris Flow in Washington, May 14, 2014
May 14, 2014 · NWS OTX · 1 event in 1 county or zone
Landslide allowed large rocks to obstruct SR20 eastbound at milepost 318 in Ferry county or 16 miles east of republic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Landslide allowed large rocks to obstruct SR20 eastbound at milepost 318 in Ferry county or 16 miles east of republic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 13, 9:11 PM PST, 2 hours 55 minutes earlier.
Area forecast discussion, May 13, 9:11 PM PST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1011 PM PDT TUE MAY 13 2014
.SYNOPSIS...
High pressure will bring a continued warming trend this week with
above average temperatures expected through Friday. A weak weather
disturbance will bring a chance for showers and thunderstorms over
the northern mountains and North Idaho Panhandle Thursday night
and Friday. The weather is expected to turn cooler this weekend
with an increasing threat for showers along with a small chance
for thunderstorms.
&&
.DISCUSSION...
It is a quiet weather scenario across the Inland Northwest this
evening. High pressure is in control with just some high clouds
streaming through the ridge. The 00Z KOTX sounding shows moisture
increasing in the mid to upper levels but the surface to 700mb
layer remains pretty dry. No precip expected for the next 48 hours
anywhere across the forecast area. Generally mild temperatures are
expected overnight except for those typical cold spots that will
again dip into the mid 30s overnight. The warming trend continues
on Wednesday with temperatures in the mid 70s to mid 80s. No
update needed to the current forecast package. /Kelch
&&
.AVIATION...
06Z TAFS: No significant aviation concerns with upper level high
pressure firmly in control of the weather. A weak upper level
disturbance will track through British Columbia Wednesday
afternoon. This disturbance will disrupt the weak easterly
pressure gradient, making it a bit more westerly or southwesterly
Wednesday afternoon. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 48 76 52 81 54 76 / 0 0 0 0 10 10
Coeur d'Alene 43 75 48 80 51 74 / 0 0 0 0 20 20
Pullman 40 75 47 79 53 74 / 0 0 0 0 10 10
Lewiston 48 82 51 87 57 80 / 0 0 0 0 10 10
Colville 41 81 48 84 48 79 / 0 0 0 0 20 40
Sandpoint 37 73 44 77 49 74 / 0 0 0 0 20 50
Kellogg 40 76 45 77 49 72 / 0 0 0 0 20 30
Moses Lake 47 82 55 86 56 83 / 0 0 0 0 0 0
Wenatchee 52 82 60 86 58 80 / 0 0 0 0 0 0
Omak 46 83 51 85 51 81 / 0 0 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 13, 4:08 AM PST, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
508 AM PDT TUE MAY 13 2014
IDZ001>004-026-027-WAZ031>038-041>044-141215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
508 AM PDT TUE MAY 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Debris Flow, Ferry
- When
- May 14, 12:06 AM PST to 5:00 AM PST
- Where
- Ferry County, 6.13 mi SE of Torboy to 6.08 mi SE of Torboy
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 48.612, -118.584
Large rocks in roadway blocked SR20 Eastbound lane only near milepost 318 in Ferry county. Report received via e-mail from Washington State Patrol.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, May 14, 2014$1.2 million · EF3 · 37 events
- Damaging Wind and Lightning Strikes in Florida, May 14, 20142 deaths · $2,000 · 3 events
- Avalanche in Washington, May 14, 20141 death · 1 event
- Tornado and Flash Flood in Kentucky, May 14, 2014$180,000 · EF2 · 4 events
- Tornadoes and Flash Flood in Georgia, May 14 to 15, 2014$175,000 · EF1 · 21 events
- Tornado and Lightning Strike in Florida, May 14 to 15, 2014$25,000 · EF1 · 14 events
- Flash Flooding in Alabama, May 14, 2014$100,000 · 8 events
- Hail and Damaging Wind in Ohio, May 14, 2014$30,000 · 3 in hail · 22 events
- Tornado and Flash Flood in Kentucky, May 14, 2014$50,000 · EF0 · 9 events
- Hail and Damaging Winds in Tennessee, May 14, 2014$17,000 · 1.5 in hail · 7 events
- Hail and Damaging Wind in New York, May 14, 2014$20,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in West Virginia, May 14, 2014$3,000 · 2 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507599.